Tetracycline staining

October 6, 2011 | By | Reply More

Tetracycline staining

Aetiology and pathology : Tetracycline staining is a cause of tooth discoloration which occurs when these broad spectrum antiobiotics are given to pregnant women or children under the age of 12 (as crown calcification of molars has not been completed before this).


Diagnosis: The clinical appearance is of yellow, brown or greyish hyperpigmentation of the affected dentitior. The teeth affected may also be hypoplastic. Together with a relevant history this should provide a clear clinical diagnosis and should not be confused with amelogenesis imperfecta, dentinogenesis imperfecta or fluorosis.

ManagementBleaching can be attempted for mild forms of this condition. As the staining is intrinsic, however, this only works in a relatively small number of cases. The more common treatment is the placement of porcelain veneers or, for extremely severe cases, full veneer crowns.

Tags: , , , , , , ,

Category: Dental, Oral Pathology, Periodontology

WARNING: Any unauthorised use or reproduction of  www.neuronarc.com content for commercial or any purposes is strictly prohibited and constitutes copyright infringement liable to legal action.